MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7585
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/14/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The 100% stenosed, 35x2.5mm target lesion was located in the severely tortuous and calcified left anterior descending artery.A 3.00mm x 15mm maverick 2 balloon catheter was advanced for dilatation.However, the delivery shaft was fractured and it could not cross the lesion.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the returned complaint device consisted of a maverick 2 balloon catheter.The balloon was loosely folded.The hypotube, outer shaft, inner shaft, balloon and tip were visually and microscopically examined.The hypotube was completely separated 48.6cm from the hub.The hypotube fracture surfaces were ovaled and torn, which suggests the device was kinked prior to separation.There are numerous hypotube kinks along the device.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10088698
Report Number2134265-2020-07011
Device Sequence Number11403308
Product Code LOX
UDI-Device Identifier08714729370109
UDI-Public08714729370109
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2021
Device Model Number7585
Device Catalogue Number7585
Device Lot Number0021716496
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2020
Initial Date Received by Manufacturer 04/27/2020
Supplement Date Received by Manufacturer07/23/2020
Initial Report FDA Received Date05/26/2020
Supplement Report FDA Received Date08/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight65